Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 208, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2006, 6:59 PM EDT for Boone County, Hendricks County, Montgomery County, Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 18, 2006, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 53 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:25 PM EDT | TORNADO | 3 W Jamestown, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 182259 SVRIND INC011-063-107-182345- /O.NEW.KIND.SV.W.0208.060618T2259Z-060618T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 659 PM EDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BOONE COUNTY IN CENTRAL INDIANA NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA * UNTIL 745 PM EDT * AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LADOGA...OR ABOUT 10 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LADOGA AROUND 705 PM EDT... NEW ROSS AROUND 735 PM EDT... ADVANCE AROUND 745 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3999 8693 3986 8691 3989 8661 4010 8663 $$ CO
2 follow-up statements
000 WWUS53 KIND 182317 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 717 PM EDT SUN JUN 18 2006 INC011-063-107-182345- /O.CON.KIND.SV.W.0208.000000T0000Z-060618T2345Z/ BOONE-HENDRICKS-MONTGOMERY- 717 PM EDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHWESTERN HENDRICKS...SOUTHWESTERN BOONE AND SOUTHEASTERN MONTGOMERY COUNTIES... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NEW ROSS...OR ABOUT 10 MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JAMESTOWN AROUND 730 PM EDT... ADVANCE AROUND 740 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3999 8693 3986 8691 3989 8661 4010 8663 $$
000 WWUS53 KIND 182345 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 745 PM EDT SUN JUN 18 2006 INC011-063-107-182355- /O.EXP.KIND.SV.W.0208.000000T0000Z-060618T2345Z/ BOONE-HENDRICKS-MONTGOMERY- 745 PM EDT SUN JUN 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENDRICKS... SOUTHWESTERN BOONE AND SOUTHEASTERN MONTGOMERY COUNTIES EXPIRED AT 745 PM EDT... THE SEVERE STORM THAT PROMPTED THE WARNING HAS MOVED TO THE EAST. OTHER THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL CONTINUE. LAT...LON 3999 8693 3986 8691 3989 8661 4010 8663 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:45 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 18, 6:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT SUN JUN 18 2006 .AVIATION... FOR 190000Z TAFS...UPPER TROF WILL MOVE ACROSS THE TAF SITES DURING THE EVENING WITH TSRA ALONG AND AHEAD OF IT. LINE NOT MOVING THAT FAST AND MAY NOT REACH IND AND BMG TIL AROUND 02-03Z /NOT INCLUDING ANY SCT TSRA THAT MAY DEVELOP AHEAD OF IT/. WILL TRY TO TIME IN TAFS AS SUCH. AFTER TROF AXIS PASSES EXPECT SOME MVFR LOW CLOUDS TO DEVELOP IN WEAK LOW LEVEL LIFT. THIS MIXES OUT BY 14Z ON MON...BUT ANOTHER WAVE WILL BRING ANOTHER THREAT FOR TSRA MON AFTN. && .PREV DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT COUPLE OF DAYS AS ONE SYS...CURRENTLY NR THE MS RVR...PASSES THRU THE AREA TONIGHT. ANOTHER SYS IN THE NRN STREAM WL DROP SEWD THRU THE GRTLKS ON MON. MODELS IN GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...CONVECTION CURRENTLY DVLPG AHEAD OF UPPR LVL SYS NR THE MS RVR. SYS AND ITS ASSOCIATED CONVECTION IS XPCTD TO PASS THRU THE AREA EARLY TONIGHT. WL GO WITH LIKELY POPS ALL AREAS TIL ABOUT 190600Z...THEN TAPER OFF TO CHC POPS AFT THAT. WS507 IN EFFECT TIL 190100Z FOR PARTS OF THE SRN CWA. IN THE LTR PDS...NRN STREAM TROF BEGINS TO DIG SEWD INTO THE AREA MON AFT/EVEN. INSTABILITY APPEARS TO BE QUITE HIGH AND MID LVL LAPSE RATES ARE STEEP AS WELL. WL GO WITH CHC POPS ON MON/MON EVEN AS A RESULT. MODEL TRENDS HV BEEN SLOWING DOWN CDFNT...AND NOW SOME OF THE MODELS HINT THAT FNT MAY END UP STALLING OUT ACRS THE AREA. DUE TO THIS POSSIBILITY...WL BE ADDING CHC POPS FOR TUES INTO THE MIDDLE OF THE WEEK. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST NGM MOS MAY BE TOO COOL WITH THE TEMPS...ESPECIALLY IN THE LTR PDS. WL BUMP THE GUIDANCE UP A FEW DEGS AT THOSE TIMES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. AVIATION...CS PUBLIC...JAS
Hazardous weather outlook, Jun 18, 5:20 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 520 PM EDT SUN JUN 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-190915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 420 PM CDT SUN JUN 18 2006 /520 PM EDT SUN JUN 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE PATTERN ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS EACH DAY. STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED FROM TUESDAY THROUGH SATURDAY WITH THE PRIMARY THREATS BEING CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Owen | 35 min |
| Jun 17, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 38 min |
| Jun 17, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 28 min |
| Jun 18, 6:02 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke | 43 min |
| Jun 18, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Putnam | 42 min |
| Jun 18, 7:00 PM EDT | Flash Flood Warning | IND | Parke, Vermillion | 2 hr |
| Jun 18, 7:05 PM EDT | Tornado Warning | IND | Boone, Montgomery | 40 min |
| Jun 18, 7:27 PM EDT | Tornado Warning | IND | Boone | 48 min |
| Jun 18, 7:38 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.